Journal of Applied Mathematics

Semigroup theory applied to options

D. I. Cruz-Báez and J. M. González-Rodríguez

Full-text: Open access

Abstract

Black and Scholes (1973) proved that under certain assumptions about the market place, the value of a European option, as a function of the current value of the underlying asset and time, verifies a Cauchy problem. We give new conditions for the existence and uniqueness of the value of a European option by using semigroup theory. For this, we choose a suitable space that verifies some conditions, what allows us that the operator that appears in the Cauchy problem is the infinitesimal generator of a C0-semigroup T(t). Then we are able to guarantee the existence and uniqueness of the value of a European option and we also achieve an explicit expression of that value.

Article information

Source
J. Appl. Math., Volume 2, Number 3 (2002), 131-139.

Dates
First available in Project Euclid: 30 March 2003

Permanent link to this document
https://projecteuclid.org/euclid.jam/1049075016

Digital Object Identifier
doi:10.1155/S1110757X02111041

Mathematical Reviews number (MathSciNet)
MR1915662

Zentralblatt MATH identifier
1005.91059

Subjects
Primary: 35K15: Initial value problems for second-order parabolic equations 44A15: Special transforms (Legendre, Hilbert, etc.)
Secondary: 47D06: One-parameter semigroups and linear evolution equations [See also 34G10, 34K30] 91B28

Citation

Cruz-Báez, D. I.; González-Rodríguez, J. M. Semigroup theory applied to options. J. Appl. Math. 2 (2002), no. 3, 131--139. doi:10.1155/S1110757X02111041. https://projecteuclid.org/euclid.jam/1049075016


Export citation

References

  • L. Bachelier, Theory of speculation, The Random Character of Stock Market Prices (P. Cootner, ed.), MIT Press, Massachusetts, 1964, pp. 17–78.
  • A. Belleni-Morante, Applied Semigroups and Evolution Equations, Oxford Mathematical Monographs, Oxford University Press, New York, 1979.
  • F. Black and M. Scholes, The pricing of options and corporate liabilities, J. Polit. Econ. 81 (1973), 637–654.
  • H. Brézis, M. G. Crandall, and F. Kappel (eds.), Semigroups, Theory and Applications. Vol. II, Pitman Research Notes in Mathematics, vol. 152, Longman Scientific & Technical, Harlow, 1986.
  • A. Erdélyi, W. Magnus, F. Oberhettinger, and F. G. Tricomi, Tables of Integral Transforms. Vol. I, McGraw-Hill, New York, 1954.
  • A. Friedman, Partial Differential Equations of Parabolic Type, Robert E. Krieger Publishing, New York, 1983.
  • R. C. Merton, Theory of rational option pricing, Bell J. Econom. Management Sci. 4 (1973), 141–183.
  • A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations, Applied Mathematical Sciences, vol. 44, Springer-Verlag, New York, 1983.
  • I. N. Sneddon, Fourier Transforms, McGraw-Hill, New York, 1951.
  • P. Wilmott, Paul Wilmott introduces Quantitative Finance, John Wiley & Sons, New York, 2001.